Utah, 2006

Damaging Winds in Utah, June 7, 2006

June 7, 2006 · NWS SLC · 7 events in 3 counties and zones

7 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 7, 8:00 AM MST, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 7, 8:00 AM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
900 AM MDT WED JUN 7 2006

.SYNOPSIS...MOISTURE WILL INCREASE OVER THE AREA TODAY THROUGH
FRIDAY. DRIER SOUTHWEST FLOW ALOFT DEVELOPS OVER THE WEEKEND.

&&

.DISCUSSION...INCREASING HIGH LEVEL MOISTURE TODAY WITH COOLER AIR
ALOFT MOVING INTO THE AREA FROM THE SOUTHWEST THIS EVENING.  STILL
DRY IN THE LOW LEVELS TO LIMIT RAINFALL THROUGH THIS AFTERNOON WITH
BEST CHANCE OF MEASURABLE RAIN IN THE SOUTHWEST CORNER OF UTAH. MOST
PLACES WILL SEE SPRINKLES TO LIGHT RAIN AT MOST...WITH MAIN IMPACT
COMING FROM GUSTY WINDS NEAR SHOWERS.

QUICK LOOK AT LATEST 12Z NAM INDICATES BEST THREAT FOR RAIN OVER N.
UTAH MAY BE OVERNIGHT AND INTO THURSDAY MORNING. WILL WAIT TO SEE
PARALLEL NAM/WRF AND 12Z GFS...BUT IF THEY COME IN THE SAME WILL
NEED TO INCREASE POPS AND QPF FOR THE OVERNIGHT AND THURSDAY PERIODS.

NO CHANGES AT THIS TIME.

&&

.AVIATION...THUNDERSTORMS ARE LIKELY TO AFFECT THE KSLC TERMINAL AND
APPROACH AREAS THIS AFTERNOON AND TONIGHT. MAIN THREAT IS STRONG
SURFACE WINDS AND THE MOST LIKELY DIRECTION FOR THUNDERSTORM WINDS
IS SOUTHWEST TO SOUTHEAST. THREAT OF HEAVY RAIN AND ASSOCIATED LOW
CEILINGS IS LOW.

&&

.FIRE WEATHER...FIRE WX WATCH BEING UPDATED TO RED FLAG WARNING.
THIS MORNINGS BALLOON RELEASE AT SLC AND DEWPOINTS THROUGHOUT THE
WATCH/WARNING AREA STILL SUPPORT IDEA OF LESS THAN .10 INCHES OF
RAIN WITH LIGHTNING.  SHOULD BE GOOD CONDITIONS OF LIGHTNING CAUSED
FIRE STARTS.

&&

.HYDROLOGY...PEAK FLOWS WILL OCCUR THE NEXT FEW DAYS ON RIVERS
DRAINING THE HIGHER ELEVATIONS OF NORTHERN UTAH. RISK OF FLASH
FLOODING WILL INCREASE TODAY THROUGH FRIDAY FOR SOUTHERN UTAH SLOT
CANYONS...THEN DECREASING OVER THE WEEKEND AS DRIER AIR RETURNS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FOR DRY LIGHTNING AND THUNDERSTORM WINDS NOON
TO MIDNIGHT TODAY BELOW 8000 FEET EASTERN AND WESTERN BASINS...FIRE
ZONES 420...428>434-436-438 AND 445>449.
WY...NONE.
&&

DUNN/WILENSKY
Hazardous weather outlook, Jun 7, 5:20 AM MST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
620 AM MDT WED JUN 7 2006

UTZ001>021-WYZ021-081300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
620 AM MDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND
EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY

INCREASING MOISTURE WILL LEAD TO THUNDERSTORMS ACROSS UTAH AND
SOUTHWEST WYOMING TODAY. IN THE LOWER DESERTS OF NORTHWEST AND
EASTERN UTAH...STRONG THUNDERSTORM WINDS AND LIGHTNING MAY CAUSE
SEVERE FIRE WEATHER IN THE AFTERNOON AND EVENING. ISOLATED FLASH
FLOODING IS POSSIBLE IN EXTREME SOUTHERN UTAH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MOIST AIRMASS WILL BE ESTABLISHED OVER THE OUTLOOK AREA. FIRE
WEATHER CONDITIONS WILL MODERATE BUT THE RISK OF FLASH FLOODING IN
SOUTHERN UTAH SLOT CANYONS WILL INCREASE. A DRIER SOUTHWEST FLOW
ALOFT WILL INCREASE OVER THE OUTLOOK AREA FOR THE WEEKEND AND EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURE.

GIBSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tooele

When
June 7, 12:45 PM MST
Where
Tooele County, 55 mi SE of (Env)wendover Arpt
Measured
58 kt (67 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.117, -112.567

Dugway Causeway Mesonet

Thunderstorm Wind, Tooele

When
June 7, 1:00 PM MST
Where
Tooele County, 53 mi ESE of (Env)wendover Arpt
Measured
59 kt (68 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.150, -113.300

Dugway V-grid

Thunderstorm Wind, Tooele

When
June 7, 2:45 PM MST
Where
Tooele County, 3 mi W of Stockton
Measured
68 kt (78 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.417, -113.100

Thunderstorm Wind, Davis

When
June 7, 3:15 PM MST
Where
Davis County, 11 mi SW of Clinton
Measured
65 kt (75 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.450, -112.417

Antelope Island

Thunderstorm Wind, Tooele

When
June 7, 3:39 PM MST
Where
Tooele County, 1 mi NNW of (T62)tooele
Measured
65 kt (75 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.017, -112.217

4 inch diameter tree ripped out of the ground

Thunderstorm Wind, Tooele

When
June 7, 4:07 PM MST
Where
Tooele County, Tooele
Measured
65 kt (75 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.550, -112.300

I-80 closed due to trucks blown over

Thunderstorm Wind, Box Elder

When
June 7, 4:45 PM MST
Where
Box Elder County, 18 mi ESE of Lakeside
Measured
65 kt (75 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.533, -112.300

Hat Island

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514912, 5513609, 5513610, 5513611, 5513612, 5513613, 5513614.